# SDR 2019FA0000324

- Difficulty date: September 19, 2019
- Submitted: September 30, 2019
- Operation: General aviation
- Aircraft: N627SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8621
- Aircraft time: 9,259 hours
- Engine: Lyc IO360L2A
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 053200198
- Condition: Cracked
- Location: Horiz Stab
- Part time: 9,259 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT INSPECTION, IT WAS NOTICED THE HORIZONTAL STABILIZER HAD A NOISE COMING FROM THE ATTACHING POINTS. GAIN ACCESS AND VISUALLY INSPECTED ATTACHING POINTS WITH NO DEFECT NOTED, AFTER FURTHER INSPECTION IT WAS NOTICED THAT THE FWD SPAR ASSEMBLY WAS CRACK AT (3) DIFFERENT POINTS. AFTER REMOVING THE HORIZONTAL STABILIZER FOR FURTHER INSPECTION. NOTICED THE CENTER SKIN WAS ALSO CRACK.                                                          REMOVED CENTER SKIN AND FWD SPAR ASSEMBLY AND REPLACED WITH NEW, RE-INSTALLED HORIZONTAL STABILIZATOR AND PERFORMED TEST FLIGHT SATISFACTORY.
